Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Advice needed: Appetite booster that doesnt sedate

Posted by Paul on August 14, 1999, at 13:56:58

In reply to Re: Advice needed: Appetite booster that doesnt sedate, posted by JohnL on August 14, 1999, at 10:55:37

> Paul, Remeron increases appetite, and is a good augmentation with Prozac or Effexor. You would likely need to lower the dose of the Prozac and/or Effexor to be safe. Remeron is notorious for increasing appetite. Some nursing homes prescribe it to encourage senior citizens who aren't eating. It does cause sedation, take an hour or two before bed. But unlike the TCAs, the sedation doesn't usually carry over into the next day. It's usually gone by the time you finish your first coffee, and decreases with time. Larger doses cause less sedation and more hunger, but you would likely need to lower the dose of Prozac and/or Effexor. I've tried lots of ADs, and I still use Remeron on an as-needed basis for sleep. I've also used high doses of it in the past, so I'm familiar with it. Just an idea to consider.
> In the herbal arena, I've heard many people swear by ginger's effectiveness for stomach upset. I'm not sure if that is the reason you don't have appetite, but just another easy idea to try.
> You mentioned Neurontin. It is one of the two new generation mood stabilizers, Lamictal being the other. Neurontin is generally known to be sedating. Lamictal is rather neutral. Of course, there are those who get wired on neurontin, or get sedated on Lamictal. It's hard to predict. But I have heard lots of stories of Neurontin being sedating.
> Personally I would think speaking to your doc about Remeron would be good. Others here will likely have good ideas to consider. Meanwhile, go treat yourself to some chocolate cake. :) JohnL.

Thanks John for the helpful advice. Most of my appetite is getting knocked out by OTC ephedrine and the Prozac. It seems that the ephedrine is the only thing that gives me any energy. I take Klonopin 4mg. daily for social phobia, but as soon as I return home to a "safe" place, I crash unless I take the ephedrine. I honestly feel like Elvis, and know I'm on a bad road,(taking one downer then an upper.) I've lost about 30 lbs. in 5 months. My doc doesn't care, and hates patients who inform themselves. I've got an appt. to see a better doc. but I've gotta hold out til October, all the good docs are booked solid. So, I guess I need to take your advice and, much like Elvis, have some chocolate cake. Perhaps I'll shoot up my T.V. while I'm at it.(Just a little Elvis humor.)Thanks again John. Take care, Paul




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Paul thread:10075